Heart rate

Home Welcome to the ADDitude Forums FAQ Heart rate

Viewing 6 reply threads
  • Author
    Posts
    • #99943
      mstalli
      Participant

      Hello everyone. I’ve been on Vyvanse 30 mg for about a week now and I’ve noticed when I wake in the morning my heart rate is 70-80 bpm but after taking Vyvanse it goes up to 100-110. Is this normal? It’s Saturday and I’m just not sure if I should take my medication today until I talk to the doctor.

    • #99944
      EMAILAMANDAMO
      Participant

      I have the same problem, if you do visit your doctor please let me know his response. Do you like the way vyvanse works for you? Do you have other side effects? I feel like adderall worked better for me but my current doctor is reluctant to prescribe it for some reason.

    • #99945
      mstalli
      Participant

      I do like it while it lasts. There is a crash in the afternoon I’m not too fond of.

    • #99948
      pinewalla
      Participant

      Hi adhd meds can affect blood pressure and heart rate there’s no doubt about it. You are taking a powerful drug into your system. Thw effects are very individual.

      I had to stop methylphenidate and atomoxetine due to increase in heart rate and blood pressure that was too high. Over time this can be dangerous for physical health. We are all different. I’m on Elvanse and i dont have problems on 10mg (yes that’s all I can take) of it, but feel some good effects still.

      Yes get to your doc for blood pressure and heart rate checks asap. You may need to stop it or lower the dose. A consistent heart rate of 100 is too high in resting phase.

      The good news is when I stopped atomoxetine my one went back to normal again. The same show happen for you. But your dose or brand really needs reviewing.

      Adhd meds do affect physical health no doubt, and some of those effects can be serious later on on heart function and also high BP can cause a stroke if left unchecked.

    • #109022
      randomkidddd
      Participant

      Yea, I take 50mg of Vyvanse in the morning. I’ve naturally got low blood pressure, and low bpm, so normally when I’m sitting my BPM is at around 55bpm. But, two hours-ish, after I’ve taken the dose my heart rate spikes to 110 for about 10 minutes. After that it returns to 55-60bpm, then after 20 minutes it stays constant at around 80bpm; this returns back to 60bpm in the afternoon once the meds have worn off. If your heart is racing for too long, get it checked by your doc.

      • This reply was modified 1 year, 9 months ago by randomkidddd. Reason: Forgot to add something
    • #109321
      Dr. Eric
      Participant

      Don’t wait for an upcoming appointment.
      Let you MD know immediately of any potential cardiovascular effects like high pulse and/or blood pressure.

    • #127053
      eja
      Participant

      I know this is an old post but I wanted to share this in case it helps someone .. I am 45 years old. I have been taking some type of ADD medication for about 6 years. I work in the software development industry so concentration is a must. I started on Adderall 10MG IR twice a day, for the first few weeks it was fine. Felt a little flighty but not bad. my heart rate on average is about 70-80 while not taking stimulants. On the Adderall 10MG IR, I noticed an hour after taking it my heart rate would jump to the low 90’s. I could feel this but not uncomfortable. It would last for about an hour and a half. The 10MG IR no longer worked so they moved me to 20MG, this worked for concentration but it made my heart rate much worse. An hour after taking it my heart rate would go from 80 to 105-115 and stay there for about three hours. As soon as the Adderall was out of my system it would drop back down to the ’80s. I didn’t like this at all, it made me feel flighty, and just that feeling like I was running a race while sitting at my desk. If I laid on the floor it would go back to about 90 for a few mins. After a few weeks, I noticed palpitations here and there. I didn’t like that at all, sent me to the ER a few times as the palpitations caused a panic attack. Which sucks at 40 as they put you through the Heart test Gauntlet. So I decided to sit with my doctor and try something else, which was both a relief and a disappointment. The disappointment was the fact that Adderall over all Stimulants I have tried works the best for concentration, but had the most side effects. I tried Vyvanse, it was pretty good but I didn’t like the Extended-release. The IR was better for me because some days I may decide I don’t want to take it in the afternoon because of an activity I have etc. once you take an ER you are stuck dealing with it in your system. Finally, I was turned onto 10MG Focalin IR, it has been the stimulant that works well with fewer side effects. Heart rate still goes up but not even close to the Adderall effect. For instance, my resting heart rate today on my apple watch was about 70, I took the Focalin at 7 am and my heart rate is about 85, bounced to the 100’s when walking etc but sitting here typing this it is about 85. Hope this helps someone, it is my individual experience.

Viewing 6 reply threads

You must be logged in to reply to this topic.